Alert archive / Texas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 106, NWS Amarillo, TX

August 4, 2003Wheeler County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Aug 4, 2003, 4:53 PM CDT for Wheeler County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 4, 2003, 4:53 PM CDT (21:53 UTC)
Expired
Aug 4, 2003, 6:00 PM CDT
In force
67 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Wheeler County, TX

The radar

The Amarillo radar (KAMA), 132 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:43 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Aug 4, 2:43 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
243 PM CDT MON AUG 4 2003

ISOLATED CONVECTION DEVELOPING JUST OUTSIDE THE WINDOW OVER EASTERN
AND CENTRAL CARSON COUNTY. AMA HAS REACHED A RECORD MAX OF 103 THIS
AFTERNOON. MID LEVEL MOISTURE PLUME SHOWS UP WELL ON WATER VAPOR
IMAGERY. WILL RAISE POPS TO 40S NORTH AND 30S SOUTH FOR TONIGHT.
CENTER OF 595 DM RIDGE LOCATED OVER SOUTHEAST NM PER LATEST RUC.
MINOR SURFACE LOW NOW OVER THE NORTHERN ZONES WITH WEAKLY FORCED
BOUNDARY FROM PERRYTON TO DALHART. INSTABILITY INCREASES NORTH OF THE
BOUNDARY WITH LAPSE DATA SUGGESTING CAPE VALUES AROUND 2000 J/KG AND
LI/S TO MINUS 6 DEGREES. HAVE ALSO WARMED MINS TONIGHT FOR MOST
LOCATIONS BASED ON PERSISTENCE.

CONSENSUS FORM GFS/EUROPEAN AND CLIMATOLOGY SUGGESTS WEAK/MINOR
SHORTWAVES WILL PROPAGATE OVER AND THROUGH THE SOUTHERN ROCKIES RIDGE
SIMILAR TO THE PAST FEW DAYS. TIMING THE WAVES WILL BE THE PRIMARY
FORECAST CHALLENGE THIS WEEK. HAVE INTRODUCED NIGHTTIME 20 POPS TO
THE CLIMATOLOGICALLY FAVORED NORTHWEST ZONES WEDNESDAY AND THURSDAY.
INTRODUCED 20 POPS CENTRAL AND WEST FOR SUNDAY AFTERNOON/NIGHT BUT
LEFT FRIDAY AND SATURDAY DRY AND CONTINUED WARM/HOT FOR NOW.

FCSTID = SLATTERY

AMARILLO    72 96 66 96 / 30 20 20 10
BEAVER      72 96 68 99 / 40 20 20 10
BOISE CITY  67 94 62 95 / 40 20 20 10
BORGER      70 97 70 99 / 30 20 20 10
BOYS RANCH  68 97 68 99 / 30 20 20 10
CANYON      72 95 67 96 / 30 20 20 10
CLARENDON   73 98 69 98 / 30 20 20 10
DALHART     67 95 65 95 / 40 20 20 10
GUYMON      69 95 68 99 / 40 20 20 10
HEREFORD    71 98 67 96 / 30 20 20 10
LIPSCOMB    72 95 69 97 / 40 20 20 10
PAMPA       71 97 69 96 / 30 20 20 10
SHAMROCK    73 97 70 97 / 30 20 20 10
WELLINGTON  73 96 72 97 / 30 20 20 10

.AMA...
TX...NONE.
OK...NONE.
Hazardous weather outlook, Aug 4, 1:00 PM CDT, 3 hours 53 minutes before
OKZ001>003-TXZ001>020-051115-

TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT MON AUG 4 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

FIRE DANGER WILL BE HIGH THIS AFTERNOON...AS HOT DRY WINDS OF AROUND
10 TO 20 MPH WITH HIGHER GUSTS WILL COMBINE WITH LOWERING AFTERNOON
RELATIVE HUMIDITIES OF 15 TO 25 PERCENT.

ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON
AND THIS EVENING...SOME OF WHICH MAY PRODUCE BRIEF WIND GUSTS ABOVE
40 MPH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS
AFTERNOON AND THIS EVENING MAINLY NORTHEAST OF A KENTON OKLAHOMA TO
LIPSCOMB TEXAS LINE. DAMAGING WIND GUSTS WILL BE THE PRIMARY SEVERE
WEATHER THREAT.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND THIS
EVENING FOR THE OKLAHOMA AND EXTREME NORTHEASTERN TEXAS PANHANDLE.

SCHNEIDER

Nearby

Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.